Alert archive / New Mexico / Wind Advisories in 2017
Wind Advisory 26, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 19, 2017, 5:39 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2017, 5:39 AM MDT (11:39 UTC)
- Expired
- Apr 19, 2017, 5:28 PM MDT
- In force
- 12 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
109 WWUS75 KABQ 191139 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 539 AM MDT Wed Apr 19 2017 ...STRONG WINDS TO CONTINUE IMPACTING THE SANGRE DE CRISTO MOUNTAINS... .Stronger westerly flow aloft has moved over northern New Mexico, and gusty conditions are expected to periodically impact the Sangre de Cristos today with occasional gusts of 45 to 50 mph. NMZ513>515-191800- /O.NEW.KABQ.WI.Y.0026.170419T1139Z-170420T0100Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- 539 AM MDT Wed Apr 19 2017 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 7 PM MDT this evening. * LOCATION...The Sangre de Cristo mountains of New Mexico. * WINDS...Sustained at 25 to 35 mph from the west with occasional gusts of 45 to 50 mph. * TIMING...Winds will remain strong through the late afternoon. * VISIBILITY...No widespread visibility impacts are expected. * LOCAL IMPACTS...Lightweight objects such as lawn furniture and garbage cans may be toppled or become airborne. Strong crosswinds can be expected on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 52
2 follow-up statements
269 WWUS75 KABQ 191638 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1038 AM MDT Wed Apr 19 2017 NMZ523-200100- /O.EXA.KABQ.WI.Y.0026.000000T0000Z-170420T0100Z/ Central Highlands- 1038 AM MDT Wed Apr 19 2017 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 7 PM MDT this evening. * LOCATION...The Central Highlands including Interstate 40 through Clines Corners. * WINDS...Sustained at 25 to 35 mph from the west with occasional gusts of 45 to 50 mph. * TIMING...Winds will remain strong through the late afternoon. * VISIBILITY...No widespread visibility impacts are expected. * LOCAL IMPACTS...Lightweight objects such as lawn furniture and garbage cans may topple over or become airborne. Strong crosswinds will impact north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ513>515-200100- /O.CON.KABQ.WI.Y.0026.000000T0000Z-170420T0100Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- 1038 AM MDT Wed Apr 19 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * LOCATION...The Sangre de Cristo mountains of New Mexico. * WINDS...Sustained at 25 to 35 mph from the west with occasional gusts of 45 to 50 mph. * TIMING...Winds will remain strong through the late afternoon. * VISIBILITY...No widespread visibility impacts are expected. * LOCAL IMPACTS...Lightweight objects such as lawn furniture and garbage cans may be toppled or become airborne. Strong crosswinds can be expected on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 44
983 WWUS75 KABQ 192328 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 528 PM MDT Wed Apr 19 2017 NMZ513>515-523-200030- /O.CAN.KABQ.WI.Y.0026.000000T0000Z-170420T0100Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Central Highlands- 528 PM MDT Wed Apr 19 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Wind Advisory. Winds have become less hazardous, and will continue to weaken through sunset. So, the Wind Advisory is cancelled. $$ 44
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 19, 5:35 AM MDT, 4 minutes earlier.
Area forecast discussion, Apr 19, 5:35 AM MDT, 4 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 535 AM MDT Wed Apr 19 2017 .UPDATE... Will issue a wind advisory for the Sangre de Cristo zones, as KAXX observations have been hitting criteria a bit more periodically than was anticipated. Otherwise, no changes to the forecast package. 52 && .AVIATION... 06Z TAF CYCLE VFR conditions are currently in place across northern and central New Mexico. Breezes will continue to strengthen through the late morning with ridge tops and peaks observing the strongest gusts and even mountain wave activity near and east of the Sangre de Cristo range. Gusts of 25 to 35 kt will then spread over adjacent areas through the afternoon. A cold front will spill into eastern New Mexico tonight with gusts continuing to accompany the frontal boundary while wind directions shift. 52 .PREV DISCUSSION...238 AM MDT Wed Apr 19 2017... .SYNOPSIS... As a weak storm system slides east through Colorado and Wyoming today, breezy to locally windy conditions will result. Slightly cooler conditions will result behind the associated weak cold front today, mainly west of the central mountain chain. A stronger backdoor cold front will drop into eastern New Mexico tonight, briefly spilling into the Rio Grande Valley Thursday morning. This front is forecast to combine with an upper level trough sliding southeast through Colorado to produce at least isolated showers and thunderstorms to the northern mountains Thursday afternoon and to the northeast highlands and plains Thursday night. Dry but brisk northwest winds will make for cooler temperatures Friday. A relatively strong backdoor cold front will move through Friday night and Saturday. Improving condtions are anticipated for Sunday. && .DISCUSSION... Brisk west winds continuing in the higher terrain this morning with a gust to 32kt at Angel Fire in the past hour. Winds are expected to increase in the lower elevations by mid-morning and peak during the early afternoon. The upper trough responsible for the winds will lift newd out of WY and into the northern plains. The associated surface high is forecast to slide south along the lee of the Rockies tonight, sending a backdoor cold front through eastern NM. This front will briefly push west in the RGV Thursday morning. Meanwhile, another upper level short-wave will move in from the northwest, combining with the backdoor front to produce at least isolated showers and thunderstorms over the northern mountains Thursday afternoon and to the northeast highlands and northeast plains Thursday night. This upper trough is forecast to deepen/strengthen as it moves east of the southern Rockies Friday. The wrap-around precip band may bring a few showers to far northeast NM Friday. Otherwise, strong northwest winds will result most areas Friday. Another, rather strong, backdoor cold front is forecast to drop into eastern NM Friday night, pushing west to the AZ border Saturday morning. This front will result in much cooler conditions Saturday, especially east. Conditions improve Sunday, under an upper level ridge. This ridge is short-lived, sliding east of NM Sunday night. Zonal flow aloft and breezy conditions move in for Monday and Tuesday. Models continue in rather good agreement for next week, indicating a southern shift in the storm track mid-week and beyond. 33 && .FIRE WEATHER... ...Critical fire weather expected today in portions of central and eastern New Mexico... ...A more substantial and widespread critical fire weather event could shape up for Friday... A short wave trough has raced off of the Pacific and will soon be crossing the central Rockies this morning, bringing increased winds aloft into northern NM. Some of the higher terrain in northern NM has already observed some gusty conditions and these should continue through the day, especially over the Sangre de Cristos and central mountains/highlands. Temperatures will cool slightly with dry conditions prevailing and critically low humidity expected in many areas by late afternoon. Mixing heights will remain high with steep temperature lapse rates allowing strong and critical winds to impact some of the central mountains and highlands, as well as the high plains of east central NM. Have opted to upgrade the Fire Weather Watch to a Red Flag Warning for these areas with some marginally critical conditions also bleeding into adjacent zones to the north, namely between Las Vegas and Conchas Dam. No precipitation is expected with the passage of this initial Pacific system today. As the disturbance aloft propagates eastward into the Great Plains, a surface cold front will spill into the eastern plains of NM tonight. This frontal boundary will drop temperatures down several degrees in eastern zones while also introducing shifting wind directions with gusty conditions along and behind the frontal passage. Some of these stronger gusts are even expected to surge into the Rio Grande valley Thursday morning. As Thursday afternoon approaches, breezy to windy conditions are still forecast as the next Pacific wave aloft encroaches upon the Rockies. With temperatures staying well above average in the western NM zones, RH will also plummet in the afternoon and a couple to a few hours of critical conditions will be possible, primarily in the western highlands Thursday. Have opted not to hoist a watch as both the spatial coverage and duration of the critical conditions should be somewhat limited, and the focus will be put on Friday's more significant event. The Pacific wave will overtake the Rockies Thursday night, and should rapidly deepen into a low as it shifts into the plains on Friday. The Pacific cold front associated with this Thursday-Friday system will pack more of a punch with more pronounced cooling. Yet even with the cooler temperature readings, minimum humidity will crash to less than 15 percent over most of the forecast area. In addition, a stout mid level jet rounding the base of the disturbance will yield a more widespread and stronger wind event Friday. This will consequently disperse a widespread critical fire weather event for many zones Friday, primarily along a corridor from the San Juan river basing southeastward over central and east central NM. Into Friday night and early Saturday, the plains segment of the cold front will spill into eastern NM, keeping gusty winds going, just with shifting directions. These should gradually abate late Saturday afternoon. In the extended forecast, the westerlies remain progressive with bursts of stronger winds periodically impacting NM. Now forecast models are not quite as enthusiastic about precipitation prospects by the middle of next week, as this particular trough appears to be less organized. && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM this morning to 7 PM MDT this evening for the following zones... NMZ107-108. Wind Advisory until 7 PM MDT this evening for the following zones... NMZ513>515. && 52
Hazardous weather outlook, Apr 19, 3:55 AM MDT, 1 hour 44 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 355 AM MDT Wed Apr 19 2017 NMZ501>540-201000- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 355 AM MDT Wed Apr 19 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Breezy to locally windy condtions are expected today. Several hours of critical fire weather conditions will be possible across much of eastern New Mexico during the afternoon due to the moderate to strong west and northwest winds and low relative humidity. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms will likely develop across the northern mountains Thursday afternoon, spreading east to the northeast highlands and plains Thursday night. A few showers or storms may linger into Friday across the far northeast highlands and plains. Strong northwest winds are looking more likely for most areas Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 2:44 AM MDT | Red Flag Warning | ABQ | 16 hr |
Nearby
Wind Advisories in New Mexico, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.